Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Took Ipill. Had regular period after sex. Have uterine fibroids. Take Ipill again after unsafe sex?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
i had an i pill 20 days back foll unsafe sex.My periods were on time, although scanty for first 3 days.After sex on the 5th day of my cycle,i had regular bleeding for arnd 9 days.Today that is 14 days after my periods began, i had unsafe sex again . .
Im 43 yrs and have had abortions last 3 yrs every year.i have small uterine fibroids which on USound seem harmless.IM in normal health otherwise .
shd i take another I PILL TODAY.pL REPLY ASAP
shd i take another I PILL today?
Posted Wed, 13 Jun 2012 in Women's Health
Answered by Dr. Sree Gouri SR 1 hour later
thanks for the query.

i pill is emergency contraceptive pill containing levonorgestrel.
bleeding for 3 to 7 days is considered normal but for 9 days is something abnormal.
you didn't mention regarding your previous cycles, like what is the length of your usual periods?
your prolonged periods can be due to,
- side effect of i pill
- menorrhagea due to fibroid
- as part of perimenopausal phase

now what you can do is,
-you have to take i pill now because as you are on 14th day of your cycle, in case of regular cycles this period is ovulatory period with high risk to have pregnancy.
-but please remember that i pill is emergency pill only which should not be used repeatedly.
by repeated usage it can cause side effects like nausea, head ache, irregular periods etc.
-consult your gynecologist and discuss regarding your prolonged periods and choose some regular contraceptive method appropriate to your age and parity with her advice.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please do not forget to accept it.
take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor